# SDR Y2PA2016092900024

- Difficulty date: September 29, 2016
- Submitted: October 3, 2016
- Operation: Air carrier
- Aircraft: N205US
- Make and model: Doug DC-9-32F
- Aircraft serial: 47690
- Aircraft time: 25,715 hours, 13,586 cycles
- System (JASC): 3100 · Indicating/Recording System
- Part: Warning System
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF, COULD SMELL AN ELECTRICAL BURNING ODOR FOLLOWED BY A MASTER CAUTION LIGHT.  SEVERAL ANNUNCIATORS CAME ON AND OFF, FOLLOWED BY THE GPWS FAIL, STALL INDICATION FAIL AND FLAP/RUDDER/STOP INOPERATIVE REMAINING ON.  IMMEDIATELY STARTED A TURN TO STAY IN PATTERN WHILE ATC INFORMED OF OUR INTENTION TO RETURN BECAUSE OF THE ORDER.  IMMEDIATELY CLEARED TO LAND.  UPON ARRIVING BACK ON THE RAMP THE LEFT GENERATOR OFF LIGHT CAME ON. USA JET MAINTENANCE FOUND FAINT SMELL OF SMOKE IN #2 INSTRUMENT AMP. REMOVED AND REPLACED NR 2 INSTRUMENT AMP, NR 2 PITCH STEERING AND NR 2 ROLL STEERING COMPUTER. FOUND GREEN LIGHT OF STALL COMPUTER INOPERATIVE.  REMOVED AND REPLACED #2 STALL COMPUTER.  LEFT GENERATOR SHOWED NO FREQS OR VOLTS.  REMOVED AND REPLACED LEFT ENGINE GENERATOR CONTROL UNIT IAW MM 24-20-00, 24-20-7 & 71-00.  OPERATIONAL CHECK WAS GOOD.  SUSPECT GENERATOR SWITCHING TO APU POWER CAUSE OF GPWS FAIL, STALL INDICATION FAIL, AND RUDDER/STOP INOPERATIVE. TESTED EGPWS. NO FAULT HISTORY FROM LAST FLIGHT.  SYSTEM CHECKED GOOD IAW MM.  RUDDER STOP OPERATIONALLY CHECKS GOOD IAW MM 27-20-14.  NR 1 AND 2 STALL SYSTEM CHECK GOOD IAW MM 24-14-0.  NR 2 FLIGHT DIRECTOR SYSTEM CHECKS BAD FOR RUNWAY FLAG. FLIGHT DIRECTOR BOXES REPLACED IAW MM 34-14-0. REMOVED AND REPLACED #2 ADI AND RADIO ALTIMETER TRANSCEIVER IAW  MM 34-25-00 AND 34-37-00.  REMOVED AND REPLACED NR 1 INSTRUMENT AMP IAW MM 34-25-00. SYSTEM OPERATIONALLY CHECKS GOOD IAW MM 34-25-00 AND 34-31-0. REMOVED ECM PANELS AND PERFORMED A GENERAL VISUAL INSPECTION.  NO DEFECTS NOTED.  INSPECTED 110 JUNCTION AND 110 RELAY PANEL.  INSPECTED E&E BAY FOR DAMAGE.  NO DEFECTS NOTED.  RAN AIRCRAFT IN MULTIPLE CONFIGURATIONS IAW MM 71-00 WITH NO DEFECTS NOTED.  AIRCRAFT WAS SUBSEQUENTLY TEST FLOWN TO CONFIRM REPAIRS.  FLIGHT CREW REPORTED THE TEST FLIGHT AS SATISFACTORY.  AIRCRAFT WAS RETURNED TO SERVICE.
